MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number X0912057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion at t10-illiac.During surgery, the tip of the inserter broke and was stuck inside the cage.The product came in contact with the patient.Fragments of the broken part remained inside the patient.No patient symptoms or complications occurred as a result of the event.
 
Additional Manufacturer Narrative
Visual and optical examination identified part of the threaded tip of the inserter has broke off and missing.The fracture surface is brittle with a raised lip near the outer threads.It appears this was caused from bending of the instrument during use.This is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7936797
Report Number1030489-2018-01328
Device Sequence Number930252
Product Code MQP
UDI-Device Identifier00643169306370
UDI-Public00643169306370
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX0912057
Device Lot NumberTI18A006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date12/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR